MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIONIZER,5.5,EP-1,DSPL BL(6); SAW, POWERED, AND ACCESSORIES
Model Number 7205327
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device put metal shavings into the joint while in use.All the pieces were removed.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
One used 5.5 mm acromionizer burr was returned for evaluation.Visual assessment of the burr showed a contact point on a section of the inner sheath which coincides with the bronze bushing.Dimensional assessment found the device met print specifications.The burr was shed tested and the reported shedding was confirmed.A re-design the inner burr has been initiated, as part of the re-design the bronze bushing will be replaced by a secondary shrink tubing.This improvement will eliminate this mode of shedding.

Brand Name
ACROMIONIZER,5.5,EP-1,DSPL BL(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7797009
Report Number1219602-2018-01095
Device Sequence Number13930359
Product Code HAB
UDI-Device Identifier03596010251558
UDI-Public(01)03596010251558(17)220713(10)50674360
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model Number7205327
Device Catalogue Number7205327
Device Lot Number50674360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
08/27/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date08/20/2018
08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1